MD Poison Center: Synthetic marijuana may cause internal bleeding

1411

The Maryland Poison Center is warning people that smoking synthetic marijuana could cause internal bleeding. Officials say they have come across 3 cases so far this month, and two came over the past weekend.

The condition is known as synthetic cannabinoid–associated coagulopathy; symptoms include bruising, nosebleeds, bloody gums, excessive bleeding, and blood in vomit, urine, or poop.

So far, the incidents have been reported in Central Maryland, and all mirror dozens of cases reported in the Chicago-area over the past 3 weeks.

Executive Director of the Maryland Poison Center Dr. Bruce Anderson says people should not use synthetic marijuana, also known as K2 or spice.

If anyone has used synthetic marijuana recently and develops significant, unexplained bleeding, its recommended you go to the hospital or call poison control.